Emerade Adrenaline Auto Injector Recall
As a precautionary measure all batches of Emerade 500 micrograms and Emerade 300 micrograms auto adrenaline injectors (AAIs) are being recalled, the UK’s regulator of medicines (the Medicines & Healthcare products Regulatory Agency [MHRA]) announced today. This is because the MHRA has received information from the company that makes Emerade adrenaline pens that some have failed to activate as required when tested. Therefore, no further supplies will be available of Emerade, and patients will need to be switched to an appropriate alternative. (EpiPen or Jext)
The MHRA, in conjunction with the Department of Health & Social Care (DHSC) has established that there are sufficient supplies of alternative auto-injectors to allow for a recall at patient level.
Patients who have been prescribed an Emerade 500 micrograms or Emerade 300 micrograms auto-injector are advised to do the following:
- Contact your doctor or pharmacist (via telephone) now to get replacements for you or your child’s Emerade 500 micrograms or Emerade 300 micrograms auto-injector(s) – also referred to as Emerade pen(s).
- Once you have two replacement auto-injectors in a different brand (EpiPen or Jext), return your Emerade 500 micrograms or Emerade 300 micrograms auto-injectors(s) to a pharmacy, even if they are still in date.
- When you collect your new device make sure you receive training on how to use it. It is vital that you receive training to ensure you are completely familiar with how the new device works. This is because each brand of adrenaline auto-injector works has a different action. More information on training videos can be found here:
- Continue to carry two devices at all times.
- If you are unwell or unable to collect your prescription because you have been asked to stay at home, please use alternative arrangements to ensure that you receive your new AAI(s), such as arranging for a family member to collect the prescription for you.
Allergy UK understands the worry and concern this recall may cause. Please seek advice from your healthcare professional or pharmacist to talk through alternative auto-injectors or any concerns you may have.